MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G55815
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: our laboratory evaluation of the product said to be involved determined via visual inspection of the catheter that the distal tip of the device appears to be distorted/damaged.It is not known at what point the distal tip became distorted/damaged.No section of the sphincterotome device appeared to be missing.During the laboratory evaluation the handle and drive wire functioned as intended and completely bowed the distal tip of the catheter.A brown liquid was observed inside of the catheter near the distal end and a clear liquid was observed throughout the device.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.Devices released for distribution go through multiple inspections to detect such defects.Inspections include confirmation of adequate tip bowing, a visual inspection to confirm proper forming of the dome shape tip, and proper insertion of the shaping wire at the distal end.Therefore, it is unknown how or at what point the tip of the catheter became damaged/distorted.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the cause of the deformation of the distal tip of the device is unknown.However, it is possible that the tip was deformed due to contact with an external force.The proposed source of the external force to the catheter is unknown.Evidence of a manufacturing nonconformity was not observed.The instructions for use also advise the user to: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook fusion omni-tome pre-loaded sphincterotome.It was initially reported that upon inspection, the tip of the sphincterotome was cracked.They simply opened another device and continued with the procedure.There was no reportable information at this time.Our evaluation of the returned device on 3/8/2022 determined that the distal tip of the catheter is cracked, it is also jagged and a piece of the catheter is protruding out [subject of report].This occurred prior to patient contact; there was no impact to the patient.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key14014224
Report Number1037905-2022-00157
Device Sequence Number17722675
Product Code KNS
UDI-Device Identifier00827002558151
UDI-Public(01)00827002558151(17)241119(10)W4539113
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberG55815
Device Catalogue NumberFS-OMNI-35-480
Device Lot NumberW4539113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown